Alert archive / Hawaii / Wind Advisories in 2008

Wind Advisory 28, NWS Honolulu, HI

December 10, 20084 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 10, 2008, 2:55 PM HST for 4 counties in Hawaii. It took effect at Dec 10, 2008, 6:00 PM HST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 2:55 PM HST (00:55 UTC)
In effect from
Dec 10, 2008, 6:00 PM HST
Expired
Dec 11, 2008, 3:54 PM HST
In force
22 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 0.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2008-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2008-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 110055
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
255 PM HST WED DEC 10 2008

...GUSTY SOUTHERLY WINDS EXPECTED TONIGHT AND THURSDAY OVER
NIIHAU KAUAI AND OAHU...

.AN INTENSE LOW PRESSURE SYSTEM WILL REMAIN NORTHWEST OF KAUAI
TONIGHT AND TOMORROW. GUSTY SOUTHERLY WINDS WILL INCREASE TONIGHT
OVER THE WESTERN PORTION OF THE STATE. THE STRONGEST WIND GUSTS
ARE EXPECTED OVER HIGHER TERRAIN AND THE NORTHERN SLOPES AND
COASTS OF NIIHAU...KAUAI AND OAHU. IN ADDITION...STRONG WIND
GUSTS ARE ALSO POSSIBLE WITH PASSING SHOWERS AND THUNDERSTORMS
TONIGHT THROUGH THURSDAY. THE GUSTY SOUTH WINDS WILL GRADUALLY
TAPER OFF THURSDAY NIGHT.

HIZ001>004-007>011-111430-
/O.UPG.PHFO.HW.A.0001.081211T0400Z-081212T0400Z/
/O.NEW.PHFO.WI.Y.0028.081211T0400Z-081212T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-
255 PM HST WED DEC 10 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP TONIGHT
OVER NIIHAU...KAUAI AND OAHU. THESE WINDS WILL CONTINUE THROUGH
THURSDAY...THEN GRADUALLY TAPER OFF THURSDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWHW70 PHFO 110507
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
707 PM HST WED DEC 10 2008

...GUSTY SOUTHERLY WINDS INCREASING TONIGHT AND CONTINUING THURSDAY
OVER NIIHAU KAUAI AND OAHU...

...STRONG WEST WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS AND
HALEAKALA TONIGHT...

.AN INTENSE LOW PRESSURE SYSTEM WILL REMAIN NORTHWEST OF KAUAI
TONIGHT AND TOMORROW. GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH
THURSDAY OVER THE WESTERN PORTION OF THE STATE. THE STRONGEST
WIND GUSTS ARE EXPECTED OVER HIGHER TERRAIN AND THE NORTHERN
SLOPES AND COASTS OF NIIHAU...KAUAI AND OAHU. IN
ADDITION...STRONGER WIND GUSTS CAN BE EXPECTED WITH PASSING
SHOWERS AND THUNDERSTORMS THE GUSTY SOUTH WINDS WILL GRADUALLY
TAPER OFF THURSDAY NIGHT.

THE LOW HAS ALSO INCREASED WINDS OVER THE SUMMITS OF
HALEAKALA...MAUNA LOA...AND MAUNA KEA. THESE STRONG WINDS ARE
EXPECTED TO CONTINUE INTO THURSDAY MORNING.

HIZ022-028-111815-
/O.EXB.PHFO.WI.Y.0028.000000T0000Z-081211T2000Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
707 PM HST WED DEC 10 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST THURSDAY. 

WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THE NIGHT...BEFORE DIMINISHING THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ001>004-007>011-111815-
/O.CON.PHFO.WI.Y.0028.000000T0000Z-081212T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-
707 PM HST WED DEC 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL INCREASE TONIGHT
OVER NIIHAU...KAUAI AND OAHU. THESE WINDS WILL CONTINUE THROUGH
THURSDAY...THEN GRADUALLY TAPER OFF THURSDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MORRISON
000 
WWHW70 PHFO 111340
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST THU DEC 11 2008

...GUSTY SOUTHERLY WINDS INCREASING TONIGHT AND CONTINUING
THURSDAY OVER NIIHAU KAUAI AND OAHU...

...STRONG WEST WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS
AND HALEAKALA TONIGHT...

.A KONA LOW NORTHWEST OF KAUAI IS PRODUCING GUSTY SOUTHERLY WINDS
OVER KAUAI COUNTY AND OAHU THIS MORNING. THESE GUSTY WINDS ARE
EXPECTED TO CONTINUE THIS MORNING BEFORE DIMINISHING IN THE
AFTERNOON AND EVENING. 

THE LOW HAS ALSO INCREASED WINDS OVER THE SUMMITS OF HALEAKALA...
MAUNA LOA...AND MAUNA KEA. THESE STRONG WINDS ARE EXPECTED TAPER
OFF LATER THIS MORNING.

HIZ001>004-007>011-120245-
/O.CON.PHFO.WI.Y.0028.000000T0000Z-081212T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-
340 AM HST THU DEC 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THIS MORNING...BEFORE GRADUALLY TAPERING OFF THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ022-028-112000-
/O.CON.PHFO.WI.Y.0028.000000T0000Z-081211T2000Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
340 AM HST THU DEC 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING. 

WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
...BEFORE GRADUALLY DIMINISHING LATER THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MORRISON
000 
WWHW70 PHFO 112021
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1021 AM HST THU DEC 11 2008

...GUSTY SOUTHERLY WINDS CONTINUING OVER OAHU AND INCREASING OVER
MAUI COUNTY TODAY...

...STRONG WEST WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS
AND HALEAKALA TONIGHT...

.A CONVERGENCE BAND ASSOCIATED WITH A LOW NORTHWEST OF KAUAI IS
PRODUCING GUSTY SOUTHERLY WINDS OVER OAHU AND MAUI COUNTY. THESE
GUSTY WINDS ARE EXPECTED TO EASE DURING THE EVENING AS THE BAND
WEAKENS.

THE LOW HAS ALSO INCREASED WINDS OVER THE SUMMITS OF HALEAKALA...
MAUNA LOA...AND MAUNA KEA. THESE STRONG WINDS ARE EXPECTED TAPER
OFF LATER THIS MORNING.

HIZ001>004-112130-
/O.CAN.PHFO.WI.Y.0028.000000T0000Z-081212T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
1021 AM HST THU DEC 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS HAVE DECREASED BEHIND THE FRONT.

$$

HIZ022-028-120400-
/O.EXP.PHFO.WI.Y.0028.000000T0000Z-081211T2000Z/
/O.NEW.PHFO.WI.Y.0029.081211T2021Z-081212T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
1021 AM HST THU DEC 11 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ012>021-120400-
/O.EXA.PHFO.WI.Y.0028.000000T0000Z-081212T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
1021 AM HST THU DEC 11 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ007>011-120400-
/O.CON.PHFO.WI.Y.0028.000000T0000Z-081212T0400Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-
1021 AM HST THU DEC 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THIS MORNING...BEFORE GRADUALLY TAPERING OFF THIS AFTERNOON AND
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
WROE
000 
WWHW70 PHFO 120154
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
354 PM HST THU DEC 11 2008

...STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS AND
HALEAKALA TONIGHT...

.A CONVERGENCE BAND ASSOCIATED WITH A LOW NORTHWEST OF KAUAI WILL
CONTINUE TO PRODUCE WINDS AROUND 30 MPH OVER THE SUMMITS OF
HALEAKALA...MAUNA LOA...AND MAUNA KEA TONIGHT.

HIZ007>021-120300-
/O.CAN.PHFO.WI.Y.0028.000000T0000Z-081212T0400Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
354 PM HST THU DEC 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL.

$$

HIZ022-028-121500-
/O.EXT.PHFO.WI.Y.0029.000000T0000Z-081212T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
354 PM HST THU DEC 11 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. 

WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 10, 9:30 AM HST, 5 hours 25 minutes earlier.

Area forecast discussion, Dec 10, 9:30 AM HST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
930 AM HST WED DEC 10 2008

.SYNOPSIS...
A STRONG KONA LOW DEVELOPING NORTHWEST OF THE STATE WILL BRING
INCREASING SHOWERS WITH BREEZY SOUTHERLY WINDS TODAY. THE LOW WILL
DEEPEN TONIGHT AND THURSDAY BRINGING INCREASING SOUTH WINDS AND WET
WEATHER TO KAUAI AND OAHU. THE HIGHEST THREAT OF HEAVY RAIN WILL BE
OVER THE WESTERN HALF OF THE STATE TONIGHT THROUGH THURSDAY NIGHT.
THE WINDS WILL DECREASE AND BECOME SOUTHEASTERLY BY FRIDAY AS THE
LOW MOVES AWAY FROM THE AREA...HOWEVER SHOWERY WEATHER WILL PERSIST
THROUGH THE WEEKEND.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A WEAK TROUGH AT UPPER LEVELS SWINGING UP
FROM THE SOUTHWEST TOWARDS THE WESTERN HALF OF THE STATE THIS
MORNING. SHOWERS HAVE INCREASED ACROSS KAUAI AND OAHU...WITH LOCALLY
HEAVY RAINFALL RATES. THE SHOWERS ARE MOVING QUICKLY IN THE
SOUTHERLY FLOW AND SO FLASH FLOODING APPEARS UNLIKELY. MODEL DATA
SHOWS STRONG COOLING IN THE MID LEVELS WITH HINTS OF A 700 MB
TROUGH PASSING KAUAI AND OAHU DURING THE DAY TODAY...EFFECTIVELY
REMOVING THE CAP SHOWN ON 12Z RAOB FROM LIHUE. HAVE UPDATED TO
INCREASE POPS TO LIKELY OAHU AND KAUAI WITH LOCALLY HEAVY RAINFALL
POSSIBLE. AS THIS SHORT WAVE MOVES NORTH OF THE STATE LATE THIS
AFTERNOON AND EVENING...THERE MAY BE AN TEMPORARY DECREASE IN
SHOWER ACTIVITY DUE TO WEAK SUBSIDENCE IN THE WAVE OF THE SHORT
WAVE.

THE VARIOUS MODELS ARE IN GOOD AGREEMENT WITH THE DEVELOPMENT OF A
STRONG LOW TO THE NORTHWEST OF THE STATE TODAY AND TONIGHT. AS THIS
LOW DEVELOPS THE PRESSURE GRADIENT WILL INCREASE ACROSS KAUAI LATE
TODAY AND OVER OAHU TONIGHT...BRINGING GUSTY SOUTHERLY WINDS. EXPECT
WIND SPEEDS TO REACH ADVISORY LEVELS ON KAUAI THIS EVENING AND
FAVORED PORTIONS OF OAHU LATE TONIGHT. THE STRONG FLOW ALOFT TONIGHT
AND EARLY THURSDAY...GFS MODEL CROSS SECTION SHOWS 30 TO 35 KNOTS
IN THE LOW LEVELS FROM OAHU WEST..WILL RESULT IN GUSTS OVER 40 MPH
IN SHOWERS AND IN AREAS AFFECTED BY DOWNSLOPE WINDS FROM A SOUTHERLY
DIRECTION. A HIGH WIND WATCH REMAINS IN EFFECT TONIGHT AND THURSDAY
FROM OAHU WEST.

THE LEADING EDGE OF THE MAIN HEAVY RAIN EVENT...AND THREAT OF FLASH
FLOODING...WILL REACH KAUAI LATE THIS EVENING AND OAHU EARLY
THURSDAY MORNING. THIS IS WHEN STRONG LOW LEVEL CONVERGENCE COMBINES
WITH DEEP MOISTURE AND INSTABILITY AND STRONG UPPER LEVEL DYNAMICS.
THESE FEATURES FAVORABLE FOR HEAVY RAINFALL ARE EXPECTED TO STALL
ACROSS OAHU AND KAUAI THROUGHOUT THE DAY THURSDAY AND INTO THURSDAY
NIGHT WITH A CONTINUED THREAT OF FLASH FLOODING. THERE WILL ALSO BE
A GOOD CHANCE OF THUNDERSTORMS KAUAI AND OAHU FOR LATE TONIGHT AND
THURSDAY CONSIDERING THE UNSTABLE THERMODYNAMIC PROFILE.

THE MODELS ARE IN DECENT AGREEMENT IN MOVING THE SURFACE LOW FAR
NORTH OF THE AREA THURSDAY NIGHT WHICH WILL RESULT IN DECREASING
SOUTHERLY WINDS TURNING SOUTHEASTERLY FRIDAY THROUGH THE WEEKEND.
THE UPPER LOW CENTER ALSO LIFTS NORTH FRIDAY...BUT AN UPPER TROUGH
REMAINS POSITIONED JUST WEST OF THE ISLANDS THROUGH THE WEEKEND.
THIS WILL LEAD TO A SHOWERY PATTERN STATEWIDE...WITH THE BEST CHANCE
OVER THE WESTERN HALF OF THE STATE.

&&

.MARINE...
SMALL CRAFT ADVISORY IS REQUIRED FOR NORTHWEST KAUAI WATERS AS SOUTH
WINDS HAVE INCREASED. THESE GUSTY SOUTH WINDS WILL CONTINUE TO
GRADUALLY INCREASE OVER THE REMAINING KAUAI WATERS AND THE OAHU
WATERS TONIGHT.

A MODERATE NORTHWEST SWELL IS EXPECTED TO ARRIVE THURSDAY NIGHT
AND CONTINUE INTO THE WEEKEND. THIS UPCOMING SWELL WILL BE FROM
THE LOW FORECAST TO DEVELOP NORTHWEST OF KAUAI THURSDAY MORNING.
SURF HEIGHTS ARE NOT EXPECTED TO REACH ADVISORY LEVELS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR OAHU.

FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
FOR NIIHAU-KAUAI.

HIGH WIND WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
NIIHAU-KAUAI-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS.

SMALL CRAFT ADVISORY THROUGH 6 AM THURSDAY FOR KAUAI NORTHWEST
WATERS.

SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY
FOR KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU
WINDWARD WATERS-OAHU LEEWARD WATERS.

&&

BRENCHLEY

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:54 PM HSTMarine Weather StatementHFO5 hr
Dec 11, 12:12 AM HSTMarine Weather StatementHFO12 hr
Dec 11, 12:21 AM HSTAreal Flood AdvisoryHFOKauai6 hr
Dec 11, 2:24 AM HSTSpecial Marine WarningHFO2 hr
Dec 11, 2:56 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Dec 11, 4:05 AM HSTFlash Flood WarningHFOKauai3 hr
Dec 11, 4:12 AM HSTFlash Flood WarningHFOHonolulu12 hr
Dec 11, 9:11 AM HSTAreal Flood AdvisoryHFOKalawao8 hr
Dec 11, 10:11 AM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao41 hr
Dec 11, 10:16 AM HSTSpecial Marine WarningHFO19 min
Dec 11, 10:21 AM HSTWind AdvisoryHFOHawaii, Kalawao17 hr
Dec 11, 11:42 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Dec 11, 12:30 PM HSTFlash Flood WarningHFOKalawao116 min
Dec 11, 1:38 PM HSTAreal Flood AdvisoryHFOHawaii3 hr

Nearby

Wind Advisories in Hawaii, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.